Although not everyone is obsessed with hair growth, many people allow supplements, growth oils, and vitamins to take over their cabinets.
Biotin, also known as vitamin H or vitamin B7, is among the most popular supplements that are typically found in several hair growth formulas.
Biotin is used in maintaining healthy nails, skin, and hair.
However, some have experienced acne breakouts due to prolonged use of biotin.
How does this happen?
This post will discuss how biotin causes acne and what you should do should you experience a breakout of acne that is induced by biotin.
So, keep reading to find out how to get rid of acne caused by Biotin…
What is Biotin?
Biotin, also known as vitamin H, is a member of the B-complex class of vitamins.
The role of B vitamins is to assist the human body in the conversion of carbohydrates (food) to glucose (fuel) that produces energy.
Furthermore, B complex vitamins or B vitamins assist the body in metabolizing proteins and fats.
Biotin is used to promote healthy nails, hair, and skin.
They are water-soluble and therefore, the human body cannot store them.
Biotin can be found in numerous skin and hair products due to its strengthening properties.
How Does Biotin Cause Acne?
Biotin increases the skin protein that the human body releases, keratin to be specific.
That is the reason why it helps in the growth of nails and hair as they’re mainly made from keratin.
The excess amount of keratin clogs the skin pores and blends with the skin’s natural oil to form a sticky plug.
This results in comedones, blackheads, and visible acne.
Biotin usually leads to cystic acne since that clog is buried deeper by the rapid-growing skin around it.
If you have experienced a cyst before, you understand the feeling of knowing that you have a clog buried beneath your skin that is not visible to the naked eye.
Cystic acne that forms like this is terrible since they’re very hard to treat and are extremely painful.
Currently, there isn’t adequate scientific research to indicate the actual link between acne and the use of biotin.
However, this statement does not necessarily claim that it doesn’t happen altogether.
Such experiences could be a case-by-case situation although the imbalance of pantothenic acid, vitamins B5 and B7 is among the reasons to do with biotin.
The major problem takes place because when the body has an excess of one vitamin, then there will be a deficiency in the other one.
This means that even if biotin does not cause acne directly, the reduction in vitamin B5 could lead to an acne breakout.
How to Get Rid of Acne Caused by Biotin?
If taking a supplement of pure biotin is the reason why you’re having an acne breakout, then you could instead take a multivitamin containing biotin.
On the other hand, you could also take a multivitamin with B5 since it can assist in balancing out the biotin increase.
Furthermore, hydration is of great significance when dealing with acne.
Several experts recommend taking at least eight glasses of water each day to try and flush out the biotin from your system.
Also, you should use an aloe vera-based moisturizer to assist in restoring the skin’s tranquility.
If the acne break-out worsens, quit taking the supplement immediately and carry out an exfoliation program every day to eliminate the excess skin.
You can use a polyhydroxy, a mandelic acid serum, or an antioxidant scrub to uncover the pores and remove the material that is clogging your follicles.
The acid serum assists in dissolving sebum and other oils while the scrub helps to remove the excess skin.
How Do I Get Rid of Acne Caused By Biotin?
Get rid of acne caused by biotin by doing the following…
- Intake a lot of water – preferably 4 gallons per day.
- Take vitamins with B5 to combat it.
- Try Aloe Vera based moisturizers.
- Discontinue using Biotin.
In this post, I’ve covered the following:
- The meaning of biotin.
- How biotin causes acne.
- How to eliminate acne caused by biotin.
Since biotin is water-soluble, it can be flushed out in plenty quite swiftly unlike vitamin D that is stored in the fat cells and takes more time to excrete.
Therefore, when you notice that your acne condition is worsening when you use biotin, intake a lot of water preferably four gallons per day and if the situation doesn’t change, discontinue using the biotin-based product.